Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 4, NWS Gaylord, MI

January 6, 2011

NWS Gaylord, MI issued this small craft advisory at Jan 6, 2011, 4:05 AM EST. It took effect at Jan 6, 2011, 7:00 AM EST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2011, 4:05 AM EST (09:05 UTC)
In effect from
Jan 6, 2011, 7:00 AM EST
Expired
Jan 7, 2011, 11:00 AM EST
In force
28 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WHUS73 KAPX 060905
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
405 AM EST THU JAN 6 2011

LMZ323-342-344>346-LSZ321-061715-
/O.NEW.KAPX.SC.Y.0004.110106T1200Z-110107T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
405 AM EST THU JAN 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
465 
WHUS73 KAPX 061558
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1058 AM EST THU JAN 6 2011

LHZ345-347>349-LMZ341-062200-
/O.EXA.KAPX.SC.Y.0004.000000T0000Z-110107T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1058 AM EST THU JAN 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-LSZ321-062200-
/O.CON.KAPX.SC.Y.0004.000000T0000Z-110107T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1058 AM EST THU JAN 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
390 
WHUS73 KAPX 062036
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
336 PM EST THU JAN 6 2011

LHZ345-347>349-LMZ323-341-342-344>346-LSZ321-070500-
/O.CON.KAPX.SC.Y.0004.000000T0000Z-110107T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
336 PM EST THU JAN 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
895 
WHUS73 KAPX 070344
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1044 PM EST THU JAN 6 2011

LHZ347-348-071000-
/O.UPG.KAPX.SC.Y.0004.000000T0000Z-110107T1000Z/
/O.NEW.KAPX.GL.W.0035.110107T0344Z-110107T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1044 PM EST THU JAN 6 2011

...GALE WARNING IN EFFECT UNTIL 5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-349-LMZ323-341-342-344>346-LSZ321-071000-
/O.CON.KAPX.SC.Y.0004.000000T0000Z-110107T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1044 PM EST THU JAN 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
039 
WHUS73 KAPX 070906
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
406 AM EST FRI JAN 7 2011

LHZ347-348-071600-
/O.CAN.KAPX.GL.W.0035.000000T0000Z-110107T1000Z/
/O.EXB.KAPX.SC.Y.0004.000000T0000Z-110107T1600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
406 AM EST FRI JAN 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-LMZ341-LSZ321-071015-
/O.CAN.KAPX.SC.Y.0004.000000T0000Z-110107T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
406 AM EST FRI JAN 7 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ349-LMZ323-342-344>346-071600-
/O.EXT.KAPX.SC.Y.0004.000000T0000Z-110107T1600Z/
STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
406 AM EST FRI JAN 7 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 12:09 AM EST, 3 hours 56 minutes earlier.

Area forecast discussion, Jan 6, 12:09 AM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1209 AM EST THU JAN 6 2011

.SYNOPSIS.../ISSUED AT 357 PM/

A WEAK SYSTEM DROPPING OUT OF CENTRAL CANADA...WILL MOVE INTO THE
NORTHERN GREAT LAKES TONIGHT. THIS SYSTEM WILL MOVE INTO LAKE HURON
FRIDAY...AND REMAIN NEARLY STATIONARY OVER THE EASTERN LAKES THROUGH
THE WEEKEND. THIS PATTERN WILL GENERATE WIDESPREAD SNOW OVER THE
STATE...TONIGHT THROUGH SATURDAY.

WINDS WILL TREND NORTHERLY SUNDAY...AS THE STORM SYSTEM MOVES TOWARD
THE NORTH ATLANTIC. THIS PATTERN WILL CONFINE LAKE SNOWS...TO THE
LAKE MICHIGAN AND LAKE HURON SHORELINES THROUGH MONDAY.

SWR

&&

.SHORT TERM.../ISSUED AT 1004 PM/...TONIGHT

WITH THE 500 MB SHORTWAVE TROUGH PREPARING TO CROSS LAKE MICHIGAN,
WE ARE SEEING THE LIGHT SNOW THAT HAS BEEN IN WISCONSIN MOST OF
THE EVENING. THIS IS ALSO BEGINNING TO GET ENHANCED BY THE LAKE AS
WELL. A LITTLE MORE TO THE EAST, THERE IS STILL A DECK OF
HIGH/MIDDLE CLOUDS THAT WITH NO LOW LEVEL CLOUD COVER. THIS IS
ALLOWING OUR TEMPERATURES TO FALL SLOWLY UNDER THE LIGHT SOUTHERLY
FLOW. AS THE LOW CLOUDS ASSOCIATED WITH THE 500 MB SHORT WAVE MOVE
INTO THE REGION, THEN THE TEMPERATURES SHOULD LEVEL OFF OR SLOWLY
RISE OVERNIGHT. SO HAVE ADJUSTED THE LOWS DOWNWARD SLIGHTLY TO
TAKE THIS INTO ACCOUNT AND HAVE ADJUSTED THE WIND SPEEDS DOWN AS
WELL. WITH THE SNOW JUST STARTING WILL LEAVE THE SNOW AMOUNTS
ALONE AS THE AMOUNTS LOOK GOOD VERSUS WHAT IS HAPPENING NOW.

JSL

&&

.LONG TERM.../ISSUED AT 357 PM/...THURSDAY AND BEYOND

INTERESTING...ALBEIT AWFULLY CHALLENGING...FORECAST THROUGH THE
FIRST HALF OF THE WEEKEND AS CURRENT EASTERN QUEBEC SHORTWAVE
ROTATES BACK WESTWARD...EVENTUALLY DROPPING SOUTH THROUGH NORTHERN
MICHIGAN FRIDAY. THIS...AND LEAD SOUTHEAST PROPAGATING SHORTWAVE ON
THURSDAY..SETS UP A MYRIAD OF LAKE ENHANCED/INDUCED SNOW FORECAST
CONCERNS INTO THIS WEEKEND.

THURSDAY AND THURSDAY NIGHT...SURFACE TROUGH CONNECTED TO DEEPENING
GEORGIAN BAY LOW PRESSURE EXPECTED TO SLIDE THROUGH THE AREA EARLY
THURSDAY...BRINGING SOME GENERAL LIGHT SNOW AND SNOW SHOWERS
(UNDER AN INCH ACCUMULATION). ATTENTION QUICKLY DIRECTED TO
BEGINNINGS OF WHAT COULD BE A RATHER HEALTHY LAKE INDUCED SNOW EVENT
AS CAA INTENSIFIES WITH APPROACH OF LEAD SOUTHERN CANADA SHORTWAVE.
MORNING DELTA T/S IN THE MID TEEN INCREASE TO NEAR 20C THURSDAY
NIGHT...SETTING UP OUTSTANDING OVER-WATER INSTABILITY. FLOW LOCKS IN
NORTHWESTERLY QUICKLY THURSDAY MORNING...PERHAPS BACKING MORE
WESTERLY LATE THURSDAY NIGHT WITH APPROACH OF PRIMARY WAVE. OVERALL
SYNOPTIC SUPPORT QUITE WAVERING THROUGH THE DURATION...WITH QUICK
SUBSIDENCE (AND CORRESPONDING DROP IN INVERSION LEVELS) THURSDAY
MORNING...FOLLOWED BY SLUG OF GOOD MID LEVEL -DIVQ SUPPORT DURING THE
AFTERNOON...WITH MORE SUBSIDENCE TAKING HOLD THURSDAY EVENING. AS
ONE WOULD EXPECT...SYNOPTIC MOISTURE SUPPORT VARIES WITH PASSAGE OF
AFOREMENTIONED WAVES...BUT OVERALL REMAINS ADEQUATE THROUGH THE
DURATION (>60 PERCENT). 1000MB-850MB STREAMLINE WIND ANALYSIS SHOWS
OUTSTANDING CONNECTION WITH LAKE SUPERIOR...PERHAPS NEGATING ANY
MOISTURE DEFICIENCIES OVER NORTHERN LAKE MICHIGAN. SAME STREAMLINE
ANALYSIS...OVERLAID WITH DIVERGENCE FIELDS...CONTINUES TO SHOW
BULLS EYE OF GREATEST ACTIVITY  OVER ANTRIM...KALKASKA...AND
NORTHWEST GRAND TRAVERSE COUNTIES OVER NORTHERN LOWER MICHIGAN...AND
ACROSS ALGER COUNTY OVER UPPER MICHIGAN. WILL NOT GO OVERBOARD WITH
AMOUNTS...ESPECIALLY IN LIEU OF VARYING "DEGREES" OF SYNOPTIC
SUPPORT...BUT DID PAINT AN AREA OF 3 TO 6 INCHES IN NORTHERN
KALKASKA COUNTY THROUGH THURSDAY NIGHT...WITH A GENERAL 1 TO 3
INCHES WEST OF INTERSTATE 75 IN FAVORED NORTHWEST FLOW AREAS OF BOTH
PENINSULAS.

FRIDAY AND FRIDAY NIGHT...CLOSED LOW AND ASSOCIATED BULLS EYE OF MID
LEVEL SUPPORT DROP SOUTH THROUGH NORTHERN MICHIGAN FRIDAY AFTERNOON
AND EVENING. DYNAMICS ALONE SUPPORT INHERITED NUMEROUS SNOW SHOWER
WORDING ACROSS MUCH OF THE AREA FRIDAY. FROM A LAKE STANDPOINT...
THERMODYNAMICS LITERALLY GO THROUGH THE ROOF...WITH LAKE INDUCED
EQUILIBRIUM LEVELS APPROACHING 13KFT (700MB TEMPERATURES DROPPING TO
NEAR -25C HELPING THE CAUSE) AND LAKE INDUCED CAPE EXCEEDING 500
J/KG. ADDITIONAL SUPPORTING FOR HEAVY SNOW EVIDENT IN GOOD OMEGA
PEGGED THROUGH THE DGZ...AND DESPITE THE INCREASING COLD...MUCH OF
THE DGZ ABOVE THE CLOUD BASE. FROM A KINEMATIC PERSPECTIVE
HOWEVER...CONDITIONS APPEAR MUCH MORE UNFAVORABLE...WITH WIND FIELDS
DROPPING SUB 10 KNOTS AND CORRESPONDING CONVECTIVE LAYER BULK SHEAR
VALUES ONLY RANGING FROM 2 TO 10 KNOTS. DESPITE EXCELLENT
INSTABILITY AND MOISTURE PROGS...ABOVE WINDS COULD SIGNIFICANTLY
DISRUPT MOISTURE FLUX FROM THE OPEN WATERS AS WELL AS GOOD BANDING
STRUCTURES. KINDA ENVISION A MORE BLOTCHY APPEARANCE TO SNOW SHOWERS
ON FRIDAY AND FRIDAY EVENING...WITH PERHAPS SOME SHORT DURATION VERY
HEAVY SNOWFALL RATES (YOU KNOW...OVER AN INCH PER HOUR THAT LAST
ONLY 5 TO 10 MINUTES). GIVEN ABOVE...WITH BACKING WINDS MORE
WESTERLY AHEAD OF SOUTHWARD DROPPING LAKE ENHANCED...SYNOPTIC
INDUCED SURFACE TROUGH...HAVE GONE AHEAD AND BUMPED ACCUMULATIONS TO
2 TO 4 INCHES IN FAVORED WNW FLOW AREAS OF NORTHWEST LOWER MICHIGAN.
FURTHER NORTH...ENHANCED CONVERGENCE ALONG SAID SURFACE TROUGH MAY
BRING SOME EARLY HEAVY SNOW TO NORTHWEST CHIPPEWA...BUT QUICK
BACKING OF WINDS TO NORTHEASTERLY BEHIND ITS PASSAGE SHOULD PREVENT
MUCH SIGNIFICANT ACCUMULATION. TROUGH AXIS DROPS SOUTH THROUGH THE
AREA BY EARLY SATURDAY MORNING...BACKING WINDS NNE ACROSS THE AREA
AND CONFINING BEST SNOWS TO THE IMMEDIATE LAKE MICHIGAN SHORELINE
WEST OF TVC.

REST OF THE FORECAST...RATHER QUIET PERIOD OF WEATHER EXPECTED (AS
IT LOOKS NOW) WITH BROAD TROUGHINESS REMAINING OVER THE NORTHERN
CONUS...AND ACTIVE STORM TRACK REMAINING WELL TO OUR SOUTH. ENOUGH
COLD AIR TO RESULT IN PERIODS OF LAKE INDUCED FLURRIES/VERY LIGHT
SNOW SHOWERS THROUGH EARLY NEXT WEEK...BUT WITH NO SIGNIFICANT
ACCUMULATIONS.

BRIEF COLD SHOT FRIDAY INTO SATURDAY...WITH HIGHS IN THE TEENS TO
MIDDLE 20S...WILL BE FOLLOWED BY SLOW MODERATION AS SIGNIFICANT COLD
AIR SOURCE IS DRAINED...WITH HIGHS WELL INTO THE 20S TO ROUND OUT
THE PERIOD.

MSB

&&

.MARINE.../ISSUED AT 357 PM/

MARINE...A WEAK CLIPPER SYSTEM WILL CROSS THE AREA TONIGHT...THEN
STRENGTHEN A BIT AS IT MOVES EAST OF THE REGION THURSDAY. WINDS WILL
BE LIGHT SOUTHWESTERLY THIS EVENING...QUICKLY VEERING NORTHWESTERLY
BEHIND SURFACE TROUGH PASSAGE LATER TONIGHT AND THURSDAY MORNING. NW
WINDS WILL PICK UP SOMEWHAT ON THURSDAY...AND SMALL CRAFT ADVISORIES
CAN BE EXPECTED ON SOME OF THE NEARSHORE WATERS...ESPECIALLY ACROSS
LAKE MICHIGAN.

JZ/MSB

&&

.AVIATION.../ISSUED AT 1159 PM/...VALID FOR 06Z TAFS

THE SFC LOW IS MOVING INTO THE REGION. TVC IS SEEING SOME OF THE
SNOW NOW WITH THE VSBY FALLING TO IFR. PLN IS STILL WITH JUST
MID CLOUDS, AS THE MAIN MOISTURE ISN'T THERE YET, BUT THE SW FLOW
AHEAD OF THIS SYSTEM WILL HELP TO GATHER MOISTURE FROM LAKE
MICHIGAN AND ENHANCE THE SNOW ESPECIALLY NEAR PLN. APN WILL HAVE
TO WAIT SOME TIME UNTIL THE SYSTEM GETS THERE. AS THE SNOW MOVES
IN WILL SEE A SLOW DETERIORATION OF THE CIGS AND VSBY WITH MVFR
BEING PREDOMINANT IN THE VSBY AND PROBABLY IFR FOR THE CIGS.

WINDS BY THURSDAY MORNING WILL BE OUT OF THE NW AND WILL AGAIN
PRODUCE SNOW IN TVC, WITH THE SNOW IN THE VCNTY OF PLN AND APN AS
THE SNOW BANDS FORM NEARBY.

JSL

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jan 5, 4:04 PM EST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
404 PM EST WED JAN 5 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
061200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
404 PM EST WED JAN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

LIGHT ACCUMULATIONS OF SNOW ARE EXPECTED IN MOST OF MICHIGAN.
HOWEVER...MODERATE ACCUMULATIONS WILL BE FOUND IN PORTIONS OF
EASTERN UPPER MICHIGAN AS WELL AS ALONG THE IMMEDIATE LAKE MICHIGAN
SHORELINE COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LAKE EFFECT SNOW SHOWERS WILL BE WIDESPREAD IN THE CLASSIC
SNOWBELTS OF NORTHERN MICHIGAN THURSDAY INTO FRIDAY NIGHT. LIGHT
TO MODERATE ACCUMULATIONS ARE EXPECTED...MAINLY THURSDAY NIGHT
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ADAM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 2:17 PM ESTLake Effect Snow WarningAPXAntrim, Benzie, Grand Traverse, Kalkaska, Leelanau, Manistee3 days
Jan 6, 2:17 PM ESTLake Effect Snow AdvisoryAPXCheboygan, Crawford, Emmet, Missaukee, Otsego, Presque Isle and 2 more38 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.